View Full Version : Sleepless in Sydney
09-07-2006, 11:26 PM
09-08-2006, 09:42 AM
Did you phase it out gradually?? Or did you stop taking it abruptly??
Whilst Dosulepin is not addictive, it should not be stopped suddenly as there is a risk of initial withdrawal symptoms which may be mistaken for some of the original indications for the drug:
- Loss of appetite
I take another class of drugs (Effexor XR) that can cause symptoms for months if withdrawn rapidly. I'm not saying that that's what's happening to you. But, if you stopped abruptly (without doctor's supervision), it's possible that you're experiencing withdrawal symptoms.
One thing that you might want to discuss with your doctor is starting up the drug again and ramping down toward stopping VERY SLOWLY (like one every other day or every second day) until you've stopped totally.
I'm no expert (IN ANYTHING) -- just going by my own life experience. If you had no sleep deficits before taking the drug and you now have them after stopping the drug, it sorta seems that discontinuing is what's causing your symptoms.
Talk with your doctor and see if it would be worthwhile to start the drug again and discontinue VERY SLOWLY this time.
09-08-2006, 12:39 PM
from a Home Shop Network site...I even thought and pseudo-slept on the idea for several days. Being up at nite is NOT FUN. I'd switched meds after the 'hallucinations' got really active [they were also beyond scary] it tood a change in neuros to get that far. After I'd gotten on another anti-epileptic [Keppra] It took about 6 months before I had what one could call 'nights' of sleep [6hours]. It took another couple of months before I began to dream [& I STARTED OFF WITH SOME WHOPPERS!]. Each of us is different. Since I was on the Keppra & another doc wanted to prescribe the Effexor, I really Balked! Mainly because it worked for the 'other condition' but, there was/is not any crumb of med research about the actions between the meds I'm ON. I did my double double-check homework- the s/e's while on those Med check thingies don't indicate problems...well how many are on the med combos we are ON? No thank you, Being on Effexor also meant I would have to give up my precious Tramadol. Again, NO THANK YOU. How you want to live with the pain is a personal choice, that is MY decision. But, I tried to make as informed a choice as possible-
Soo ultimately if, it was a tapered titration, it can take a while before sleep/dreams. My problem was on some meds I'd sleep - literally in the middle of a sentence, but not dream. When the dreams started, well they went into short-hyperdrive sequences, most [thank-you] I don't remember much of other than EXTREME ENERGY. I don't know if this helps, but, I have been in that neck of the woods? Problem now is dozing off, then waking up & saying to self...get otta go to bed...then waking up in same place. Sigh.
Fuzzies yer way! - j
09-08-2006, 06:39 PM
I didn't think I stopped that abruptly because I stopped the way I started. For example I started on 37.5 mg for 10 days. Then week 2 I went up to 75mg for another 10 days. I at one stage went even higher to 150mg, but decided that it was too high for me. So I was on 50 mg, and slowly went down to 37.5 mg, then to zero in a period of 2 weeks.
My GP said that was abrupt,and there was an even lower dose. The first week I had massive withdrawel like 100% insomnia,I almost collapsed from exhaustion. Flu like syptoms,shakes and so forth. But now it's been a month, and sleep has only gotten slightly better. This leaves me feeling terrible during the day. So I was wondering how bloody long this goes on for?
09-10-2006, 01:14 AM
Just thought I'd throw my 2 cents worth in.
When I came off mine, I reduced very slowly for about 6 months. I still got the shakes and Insomnia. It wasn't very pleasant, although it doesn't sound as bad as what you're experiencing!
A couple of months later, (so 8 months in all) I finally felt I was rid of it.
So hang in there:)
Hugs to you from the other side of the country ((((((((((()))))))))))
09-10-2006, 05:21 AM
Dahlek,Moose, & Noong.
I didn't realise that it takes so long to get back to normal,and the lack of sleep has made me feel very drained. I appreciate your replies.
vBulletin® v3.7.3, Copyright ©2000-2013, Jelsoft Enterprises Ltd.